Latest News

Help & Advice

Posted By Donna Wicks, October 1, 2012

Please refer to the sidebar menu.TIS-image

The following abbreviations are used:

JHS = Joint Hypermobility Syndrome

EDS = Ehlers Danlos Syndrome

HMSs = hypermobility syndromes

Some may be familiar with using the term HMS (Hypermobility Syndrome) as a diagnosis that describes them being hypermobile and in pain. Here we use the term JHS in its place. Others use the term JHS or EDS-Hypermobility Type to describe their condition. In the section on Hypermobility and illness we aim to explain that there is a spectrum from just being hypermobile with no symptoms to being hypermobile with joint symptoms with or without mild variations of other signs and symptoms (JHS), to being hypermobile with joint and other complex problems (EDS).

The term HMSs is used here simply as an abbreviation for the words hypermobility syndromes when we are talking about all the disorders associated with hypermobility, and is not used as a diagnostic term in its own right.

 

———————————–

Please note pages may be being updated and therefore not accessible for short periods of time. New sections and pages also appear periodically and we may publicize these through our social medial links and New Items.

If you would like to suggest any topics for inclusion then please do let us know through our ‘contact us’ page on the website.

Many aspects of management are covered in the HMSA booklet “A Guide to Living with Hypermobility Syndrome”, “Schools Guide” and the HMSA Journal, all available to purchase in the Shop. There are also a number of presentations available on USB from the HMSA Residential 2014, again through the Shop.

New materials coming soon include:

A webpage on Mast Cell Activation Disorder (Spring 2015)

A webpage on Osteogensis Imperfecta (Summer 2015)

 

 

 


Disclaimer
The information provided by the HMSA should not take the place of advice and guidance from your own health-care providers. Material in this site is provided for educational and informational purposes only. Be sure to check with your doctor before making any changes in your treatment plan. Articles were last reviewed by our Medical Advisors as being correct and up to date on 5th June 2004.

Please be aware that information posted on the discussion boards is the opinion of the authors and has not necessarily been approved or endorsed by the medical advisors.